Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 19, 2007, 6:35 PM MDT for Otero County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2007, 6:35 PM MDT (00:35 UTC)
- Expired
- May 19, 2007, 7:30 PM MDT
- In force
- 55 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:14 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 19, 2:14 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 214 PM MDT SAT MAY 19 2007 .SYNOPSIS... SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBILITY TONIGHT THROUGH SUNDAY FOR MOST OF THE AREA UNTIL A DRYING WESTERLY LOW LEVEL FLOW CAN TAKE OVER. ANY ACTIVITY WILL BE CONFINED MAINLY TO HUDSPETH COUNTY AND THE SACRAMENTO MOUNTAINS ON MONDAY...THEN DRY CONDITIONS WILL BE THE RULE TUESDAY AND WEDNESDAY. OVERNIGHT WEDNESDAY...ANOTHER MOIST EASTERLY PUSH WILL ARRIVE...GIVING THE AREA A SHOT FOR ISOLATED SHOWERS AND THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. && .DISCUSSION... LITTLE CHANGE WAS NECESSARY TO THIS PACKAGE FROM PREVIOUS ONE. MODELS STILL ON TRACK THROUGH FIRST FEW DAYS. EXPECTING NEAR TO ABOVE NORMAL PW...NORMAL IS AROUND 0.75...TO RECEDE INTO EASTERN REACHES OF THE CWA AS LOW LEVEL FLOW TURNS SOUTH...THEN WESTERLY OVERNIGHT TONIGHT AND INTO TOMORROW. THIS WILL LEAVE THE AREA WITH ONLY AN ISOLATED POP FIELD FOR TOMORROW AFT/EVE...WITH THE EXCEPTION OF A CHANCE LINGERING AT THE HIGHER ELEVATIONS OF THE SACS. HOWEVER...THOUGH MORE ISOLATED...WITH DRIER MID-LAYER AIR WORKING IN...CHANCES FOR SEVERE MAY BE A BIT ELEVATED TOMORROW. A LITTLE BIT OF ELEVATED WINDS ACCOMPANY FURTHER DRYING TUESDAY AND WEDNESDAY...IN ADDITION TO WARMER READINGS. A BACKDOOR FRONT IS EXPECTED TO WORK INTO THE AREA OVERNIGHT WEDNESDAY NIGHT...AND WILL AGAIN HELP TO USHER IN ELEVATED MOISTURE WITH NEAR-NORMAL PWS IN EASTERN REACHES OF CWA THURSDAY AND FRIDAY. HAVE INTRODUCED SLIGHT CHANCE POPS INTO LOWLANDS EAST OF EL PASO COUNTY FOR FRIDAY. SHOULD THIS MOISTURE INTRUSION OCCUR...IT SHOULD BE SHORTER-LIVED THAN THE CURRENT BOUT...AS THE CAUSATIVE SFC HIGH LOOKS MUCH LESS PERSISTENT AT THIS POINT. && .AVIATION...VALID 20/00Z-21/00Z. GNRLY VFR CONDS XCPT LCLY 3-5MI OVC040CB IN ISOLD/SCTD TSRAGS WITH LCL RA+ BTWN 00Z-08Z. LCL WIND GUSTS TO 40 KTS NR OUTFLOWS. ISOLD RASH- MAINLY EAST OF RIO GRANDE AFT 02Z. STORMS TO REDEVELOP SUNDAY AFT 20Z MAINLY EAST OF DMN-TCS LINE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 88 62 90 63 / 30 20 20 10 0 SIERRA BLANCA TX 58 78 57 85 60 / 30 20 20 10 10 LAS CRUCES 60 88 59 89 60 / 20 20 10 10 0 ALAMOGORDO 57 86 57 88 60 / 30 30 20 10 0 CLOUDCROFT 43 63 42 65 44 / 30 30 20 10 0 TRUTH OR CONSEQUENCES 58 87 57 88 58 / 20 20 10 10 0 SILVER CITY 53 80 50 81 49 / 20 20 10 0 0 DEMING 59 88 56 87 57 / 20 20 10 0 0 LORDSBURG 59 90 55 88 56 / 10 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && PIEPER
In the hours before
Special weather statement, May 19, 1:12 PM MDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 112 PM MDT SAT MAY 19 2007 NMZ025-192215- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 112 PM MDT SAT MAY 19 2007 AT 110 PM NATIONAL WEATHER SERVICE RADAR CONTINUES TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS OVER EASTERN PORTIONS OF THE SOUTHERN SACRAMENTO MOUNTAINS. ADDITIONAL STORMS ARE FORMING NEAR THE HIGHEST PEAKS AS OLDER STORMS MOVE OFF TO THE EAST. STORMS WILL CONTINUE TO DEVELOP OVER THE NEXT THREE HOURS. SOME STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL THAT MAY ACCUMULATE ON PAVED SURFACES...RESULTING IN HAZARDOUS DRIVING AT TIMES...AND STRONG GUSTY WINDS. IN ADDITION...HEAVY RAIN IS LIKELY FROM STORMS THIS MORNING AND AFTERNOON. BECAUSE OF THE SLOW MOVEMENT OF INDIVIDUAL STORMS...ISOLATED FLOODING OF LOW LYING AREAS CAN BE EXPECTED. BECAUSE AREA LAKES ARE FULL DUE TO RECENT RAINS...HEAVY RAINS IN BASINS DRAINING INTO THOSE LAKES MAY RESULT IN QUICKLY RISING WATER ALONG AREA CREEKS AND STREAMS. TXZ055-056-192215- EL PASO-HUDSPETH- INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY 112 PM MDT SAT MAY 19 2007 AT 110 PM STRONG THUNDERSTORMS ARE DEVELOPING IN MEXICO NEAR THE RIO GRANDE SOUTHWEST OF FORT HANCOCK. THESE STORMS ARE MOVING NORTHEAST AT AROUND 5 MPH. HAIL TO ONE-HALF INCH...LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH CAN BE EXPECTED AS THESE STORMS CROSS THE RIO GRANDE INTO SOUTHERNMOST EL PASO AND SOUTHERN HUDSPETH COUNTIES OVER THE NEXT FEW HOURS.
Special weather statement, May 19, 4:08 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 408 PM MDT SAT MAY 19 2007 TXZ055-056-200100- EL PASO-HUDSPETH- INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY 408 PM MDT SAT MAY 19 2007 ...STRONG SHOWERS AND THUNDERSTORMS WITH SMALL HAIL GUSTY WINDS AND HEAVY RAINFALL POSSIBLE ACROSS FAR WEST TEXAS... STRONG SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF FAR WEST TEXAS THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE INTO THE EARLY EVENING HOURS. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING SMALL HAIL AND STRONG GUSTY WINDS UP TO 50 MPH. IN ADDITION...THE MOVEMENT ON THIS ACTIVITY WILL BE VERY SLOW...AND CONTAIN HIGH RAIN RATES. THIS WILL MEAN THE POSSIBILITY OF LOCALIZED FLOODING AS WELL WITH QUICKLY FILLING STREAMS AND ARROYOS. NMZ023>025-032-200100- SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHERN DESERT- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... MESCALERO...CLOUDCROFT...TIMBERON...LAS CRUCES 408 PM MDT SAT MAY 19 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING FOR SOUTHERN NEW MEXICO... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF SOUTHERN NEW MEXICO THROUGH THE EARLY EVENING HOURS. SMALL HAIL...WITH WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. ACCUMULATION OF SMALL HAIL MAY BE POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS...RESULTING IN BRIEF BOUTS OF HAZARDOUS DRIVING. ALSO...THE SLOW MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WILL CONTRIBUTE TO THE POSSIBILITY OF MINOR FLOODING ISSUES IN LOW LYING AREAS. ALSO BECAUSE AREA LAKES ARE FULL DUE TO RECENT RAINS...HEAVY RAINS IN BASINS DRAINING INTO THOSE LAKES MAY RESULT IN QUICKLY RISING WATER ALONG AREA CREEKS AND STREAMS. PIEPER
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.